Mississippi, 2009Damaging Winds in Mississippi, July 13, 2009
July 13, 2009 · NWS MEG · 8 events in 7 counties and zones
A stationary front was located across the Mid-South during the evening hours of July 12th, 2009. A mesoscale convective complex developed along the front and moved into the area during the late evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was located across the Mid-South during the evening hours of July 12th, 2009. A mesoscale convective complex developed along the front and moved into the area during the late evening hours. Showers and thunderstorms from the complex affected the Mid-South through the morning hours of July 13th, 2009. Some of the storms became severe and produced damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 12, 10:59 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 10:59 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 PM CDT SUN JUL 12 2009
.UPDATE...
UPDATED AVIATION DISCUSSION FOR 06Z TAFS.
&&
.DISCUSSION...
/ISSUED 911 PM CDT SUN JUL 12 2009/
DISCUSSION...01Z SURFACE ANALYSIS PLACES A WEAK QUASI-STATIONARY
BOUNDARY ACROSS NORTHERN ARKANSAS AND NORTHWEST TENNESSEE.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
GIBSON/CARROLL COUNTIES OVER THE PAST HOUR ON THE BACK EDGE OF A
DEPARTING MCS. THIS CONVECTIVE ACTIVITY HAS BEEN SLOWLY MOVING
SOUTHEAST TOWARDS MIDDLE TENNESSEE. TEMPERATURES ACROSS THE MID
SOUTH THIS EVENING ARE PREDOMINANTLY IN THE 80S AS OF 8 PM CDT.
MAIN FORECAST CHALLENGE THIS EVENING IS CONVECTIVE POTENTIAL
ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE NIGHT.
FOR NOW...THE 00Z RUC SEEMS TO HAVE THE BEST HANDLE ON THE
CONVECTIVE TRENDS. THE ATMOSPHERE ACROSS THE MID SOUTH THIS
EVENING REMAINS HIGHLY UNSTABLE WITH SURFACE BASED CAPE VALUES AT
OR ABOVE 3000 J/KG...LI/S AROUND -8 AND MODERATELY STEEP 700-500
MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM. HOWEVER...UNCERTAINTY
REMAINS AS TO WHETHER A TRIGGERING MECHANISM WILL BE IN PLACE TO
PRODUCE ADDITIONAL DEVELOPMENT ACROSS THE FORECAST AREA FOR THE
REMAINDER OF THE NIGHT. UPPER AIR PROFILERS/RUC ANALYSIS SUGGEST
A SUBTLE 700 MB SHORTWAVE LOCATED ACROSS SOUTH CENTRAL MISSOURI
MAY POTENTIALLY BE THE TRIGGERING MECHANISM NEEDED FOR ADDITIONAL
CONVECTIVE DEVELOPMENT. HOWEVER...FOR NOW WILL CONTINUE TO
MONITOR CONVECTIVE TRENDS BEFORE MAKING ADJUSTMENTS DOWNWARD TO
RAIN CHANCES OVERNIGHT.
CJC
&&
.PREV DISCUSSION...
/ISSUED 641 PM CDT SUN JUL 12 2009/
LATEST RADAR IMAGES CONTINUE TO SHOW AN MCS TRACKING ACROSS
SOUTHWEST ILLINOIS. THE MCS IS STARTING TO TURN TOWARD THE
SOUTHEAST AS THE UPPER RIDGE CONTINUES TO WEAKEN WHICH MAY PUT THE
REMNANTS ENTERING NORTHEASTERN PORTIONS OF THE CWA AROUND 00Z.
SOME OF THE STORMS COULD BE STRONG TO SEVERE THIS EVENING WITH
DAMAGING WINDS AND FLASH FLOODING BEING THE MAIN THREATS.
ADDITIONAL MCS DEVELOPMENT COULD OCCUR NORTH OF THE AREA AND MOVE
SOUTH INTO THE CWA DURING THE OVERNIGHT HOURS. WILL CONTINUE WITH
THE HIGHEST POPS ACROSS THE NORTHEAST. WITH THE CLOUD COVER AND
THE RAIN...LOWS MAY BE A TOUCH COOLER THAN PREVIOUSLY THOUGHT WITH
READINGS IN THE LOWER TO MID 70S.
MONDAY INTO MONDAY NIGHT...STATIONARY FRONT WILL BE LOCATED ALONG
THE MO/AR AND KY/TN BORDERS. REDEVELOPMENT WOULD LIKELY OCCUR ALONG
THIS FRONT BY MONDAY AFTERNOON AS ANOTHER SHORTWAVE MOVES THROUGH
THE CWA. ACTIVITY SHOULD DIE OFF DURING THE OVERNIGHT HOURS OF
MONDAY NIGHT. HIGHS WILL BE COOLER WITH READINGS IN THE MID 80S TO
LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S.
TUESDAY INTO WEDNESDAY...UPPER RIDGE STRENGTHENS OVER THE AREA AS
THE FRONT PUSHES BACK TO THE NORTH. CONDITIONS SHOULD BE DRY. CAN/T
RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM BUT NOT ENOUGH TO PUT
POPS IN THE FORECAST. WITH HUMIDITY LEVELS REMAINING HIGH ACROSS THE
AREA AND WARMER TEMPERATURES MOVING INTO THE REGION...HEAT INDICES
MAY REACH AT OR ABOVE 105 DEGREES. THUS HEAT ADVISORIES MAY BE
NEEDED FOR TUESDAY AND WEDNESDAY. HIGHS WILL BE IN THE MID TO UPPER
90S. LOWS WILL BE MUGGY WITH READINGS IN THE MID TO UPPER 70S.
WEDNESDAY NIGHT INTO FRIDAY...COLD FRONT WILL SAG SOUTH INTO THE
MIDSOUTH AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE
AREA. BEHIND THE FRONT COOLER TEMPERATURES WILL MOVE INTO THE AREA.
HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S.
FRIDAY NIGHT INTO SATURDAY...COLD FRONT MAY STALL OUT ALONG
SOUTHWEST PORTIONS OF THE CWA KEEPING CHANCES FOR RAIN ACROSS THIS
PART OF THE CWA. MEANWHILE...DRIER AND COOLER AIR WILL FILTER INTO
THE NORTHEAST PORTIONS OF THE CWA. HIGHS WILL BE IN THE MID TO UPPER
80S. LOWS WILL BE IN THE MID 60S TO AROUND 70 DEGREES.
SUNDAY...SFC HIGH PRESSURE WILL BUILD INTO THE CWA FROM THE
NORTHEAST BRINGING DRIER AIR INTO THE ENTIRE MIDSOUTH. HIGHS WILL BE
IN THE MID TO UPPER 80S.
KRM
&&
.AVIATION...
06Z TAFS
GENERALLY VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HOURS.
WILL DELAY VCTS AFTER 12Z AT ALL TAF SITES AND KEEP VCSH AT MKL
THROUGH 12Z. BELIEVE TSRA/SHRA WILL DEVELOP OVER THE AREA AFTER
12Z...MAINLY BEFORE 18Z AT KJBR AND KMKL...AND AFTER 18Z AT KMEM
AND KTUP. ANY TSRA COULD BRING BRIEF GUSTY WINDS AND MVFR/IFR
CONDITIONS FOR LESS THAN ONE HOUR. WILL NOT TEMPO AT THIS TIME AS
NOT SURE EXACTLY WHEN AND WHERE TSRA WILL OCCUR.
WILL REMOVE MVFR VISIBILITIES 10-13Z AT KJBR AND KMKL AS CEILINGS
7000-11000 FT AGL SHOULD HINDER DEVELOPMENT. WILL KEEP MENTION AT
KTUP...THOUGH CONFIDENCE IS NOT HIGHEST. THINK ONGOING COMPLEX OF
TSRA OVER NORTH ALABAMA WILL STAY EAST OF KTUP.
WEAK SURFACE FRONT HAS BEEN PUSHING SOUTH...NEAR KMEM AND KMKL AS
OF 05Z. EXPECT LIGHT EAST AND SOUTH WINDS TO SHIFT TO THE
NORTH/NORTHEAST AFTER 18Z AS THE FRONT PUSHES SOUTH.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 92 76 96 / 40 40 20 10
MKL 70 86 71 93 / 50 50 20 10
JBR 73 88 74 97 / 40 40 20 10
TUP 75 90 73 95 / 40 40 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 12, 9:15 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CDT SUN JUL 12 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1015 PM CDT SUN JUL 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...OVERNIGHT
A THUNDERSTORM OR TWO MAY BECOME STRONG TO PERHAPS SEVERE ACROSS
PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI. STRONG TO DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH MONDAY. DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.
HEAT INDEX READING WILL CLIMB TO BETWEEN 105 AND 110 DEGREES ACROSS
MUCH OF THE MIDSOUTH TUESDAY AND WEDNESDAY...AND POSSIBLY FROM
EAST-CENTRAL ARKANSAS INTO NORTH MISSISSIPPI THURSDAY. HEAT
ADVISORIES WILL LIKELY BE NEEDED DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY ON MONDAY.
In the hours before
Special weather statement, Jul 13, 12:11 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 AM CDT MON JUL 13 2009
TNZ050-052-090-130645-
HAYWOOD TN-MADISON TN-HARDEMAN TN-
111 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF BROWNSVILLE AT 112 AM
CDT...MOVING SOUTHEAST AT 35 MPH.
PEOPLE IN HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 AM CDT.
Special weather statement, Jul 13, 12:25 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 AM CDT MON JUL 13 2009
ARZ028-MOZ115-TNZ019-048-130700-
MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-DYER TN-
125 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF COOTER AT 126 AM CDT...
MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR RIPLEY AND STEELE...SHOULD MONITOR THIS
STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200
AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE.
Special weather statement, Jul 13, 12:51 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CDT MON JUL 13 2009
MSZ005-TNZ053-090-091-130715-
ALCORN MS-CHESTER TN-HARDEMAN TN-MCNAIRY TN-
151 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF MASSEYVILLE AT 152 AM
CDT...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN ALCORN...CHESTER...HARDEMAN AND MCNAIRY COUNTIES...
INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...CORINTH...SELMER AND T O FULLER STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 215 AM CDT.
Special weather statement, Jul 13, 1:01 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 AM CDT MON JUL 13 2009
TNZ050-052-090-130745-
HAYWOOD TN-MADISON TN-HARDEMAN TN-
201 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BROWNSVILLE AT 202 AM
CDT...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN HARDEMAN...HAYWOOD AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 AM CDT.
Special weather statement, Jul 13, 1:33 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT MON JUL 13 2009
TNZ049-050-089-090-130815-
FAYETTE TN-HAYWOOD TN-HARDEMAN TN-TIPTON TN-
233 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF DANCYVILLE AT 233 AM
CDT...MOVING SOUTHEAST AT 35 MPH.
PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND TIPTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 315 AM CDT.
Special weather statement, Jul 13, 1:36 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT MON JUL 13 2009
ARZ028-MOZ113-115-TNZ048-130815-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-
236 AM CDT MON JUL 13 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER GOSNELL AT 236 AM CDT...MOVING SOUTHEAST
AT 25 MPH.
PEOPLE IN DUNKLIN...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR BLYTHEVILLE AND GOSNELL...SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
315 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE...OPEN LAKE AND SUNK LAKE.
Thunderstorm Wind, Alcorn
- When
- July 13, 2:01 AM CST to 2:06 AM CST
- Where
- Alcorn County, 0.82 mi NE of Kossuth to 1 mi E of Kossuth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.879, -88.620
Straight line winds knocked down trees 2 miles east of Kossuth.
Thunderstorm Wind, Benton
- When
- July 13, 2:34 AM CST to 2:42 AM CST
- Where
- Benton County, 0.82 mi WNW of Ashland to Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.836, -89.182
Straight line winds blew down several trees in Ashland.
Thunderstorm Wind, Prentiss
- When
- July 13, 3:00 AM CST to 3:10 AM CST
- Where
- Prentiss County, 1.41 mi NW of Booneville to Booneville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.663, -88.569
Straight line winds knocked down trees in Booneville.
Thunderstorm Wind, Benton
- When
- July 13, 3:35 AM CST to 3:40 AM CST
- Where
- Benton County, Hickory Flat to 2.06 mi ESE of Hickory Flat
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -89.180
Straight line winds knocked down trees on Highway 178 west of Hickory Flat.
Thunderstorm Wind, Pontotoc
- When
- July 13, 4:51 AM CST to 5:20 AM CST
- Where
- Pontotoc County, Randolph to Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -89.170
Straight line winds knocked down trees and power lines across Southern Pontotoc County.
Thunderstorm Wind, De Soto
- When
- July 13, 9:00 AM CST
- Where
- De Soto County, 1.43 mi NNE of Miller
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.938, -89.807
Winds were estimated at 60 mph in Olive Branch.
Thunderstorm Wind, Panola
- When
- July 13, 9:30 AM CST to 9:35 AM CST
- Where
- Panola County, 4 mi NE of Sardis to 4.71 mi SE of Como
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.471, -89.870
Winds were estimated at 60 mph northeast of Sardis. A few tree limbs were knocked down as a result.
Thunderstorm Wind, Calhoun
- When
- July 13, 10:29 AM CST to 10:45 AM CST
- Where
- Calhoun County, 1.27 mi NE of Calhoun City to Calhoun City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.863, -89.304
Straight line winds knocked down several trees and power lines in Calhoun City. One tree fell on a mobile home. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 13 to 15, 20093 deaths · 3 events
- Tornado and Hail in Wyoming, July 13, 20092 injured · $932,000 · EF2 · 9 events
- Tornado and Hail in Nebraska, July 13, 2009$192,000 · EF2 · 21 events
- Tornado and Hail in South Dakota, July 13, 2009$415,000 · EF0 · 27 events
- Hail and Damaging Winds in Arkansas, July 13, 20091 injured · $115,000 · 1.75 in hail · 6 events
- Damaging Winds in South Dakota, July 13, 2009$150,000 · 57 kt wind · 4 events
- Flash Flood and Hail in Missouri, July 13, 2009$71,000 · 1.25 in hail · 6 events
- High Wind in North Dakota, July 13 to 14, 2009$35,000 · 53 kt wind · 2 events
- High Wind in South Dakota, July 13 to 14, 20093 injured · 61 kt wind · 3 events
- Wildfire in Oregon, July 13, 2009$30,000 · 1 event
- Hail in Oklahoma, July 13, 2009$20,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Dakota, July 13, 20092.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187467, 187471, 187470, 187472, 187474, 187477, 187478, 187480.